MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-350-12
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fatigue (1849); Headache (1880); Neuropathy (1983); Visual Impairment (2138)
Date of Event 08/16/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Medtronic received a report that a pipeline patient experienced a headache, fatigue, worsening vision in the right eye, and tingling in fingers.The patient was not hospitalized.The patient recovering/resolving.The adverse event (ae) was possibly related to the disease under study.The ae did not result from a device deficiency.The symptoms did not last for more than 24 hours.The patient reported to er with a headache, fatigue, worsening vision in the right eye, and tingling in fingers.The patient was treated with a migraine cocktail and head ct was performed.This included injections of dexamethasone, diphenhydramine, metoclopramide and magnesium.No abnormal findings were reported.The symptoms resolved and the patient went home.The patient was being treated for a right c6 ica sidewall aneurysm with a saccular morphology.Aneurysm dimensions: maximum diameter 2 mm, dome height 1.5 mm, dome width 2 mm and neck size 1.6 mm.Parent artery diameter distal to aneurysm was 2.8 mm.Parent artery diameter proximal to aneurysm was 3.3 mm.Post implant significant stasis and complete neck coverage was noted.Post implant the aneurysm occlusion (raymond and roy) at the end of the procedure was class 3.The access vessel was the femoral right.Rist was not used.The study device was successfully implanted in the patient.Wall apposition was achieved.The side branches were covered by the pipeline device; ophthalmic artery and superior hypophyseal artery.No device flattening or twisting was reported.Acetaminophen dose: 650 dose uom: mg (oral), dexamethasone dose: 10 dose uom: mg (oral), diphenhydramine dose: 25 dose uom: mg, (route: intravenous), magnesium sulfate dose: 2 dose uom: g (route: intravenous) and metoclopramide dose: 10 dose uom: mg (route: intravenous).Medication start date: on (b)(6) 2024 and end date: on (b)(6) 2024 frequency: once, the reason for use was a new adverse event.Ancillary devices: guide catheter infinity 088, catheter stryker cat 5, microcatheter phenom 027.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported the patient had a reported prior history of tingling in fingers and worsening of vision in right eye for a few months prior.Imaging (ct) in the emergency department was negative for any findings.Per site assessment, the event was not related the implanted pipeline shield or the therapy/index procedure.The event was possibly related to the patient disease under study.There was no device malfunction and the adverse event was not associated with the procedure or device.This event is no longer a reportable event.Mdr decision corrected too not reportable.No additional supplemental mdr's are required unless additional information received indicates a reportable event.
 
Additional Manufacturer Narrative
B5.Updated with additional information received.H6.Coding updated based on all available information.There was no device malfunction and the adverse event was not associated with the procedure or device.This event is no longer a reportable event.Mdr decision corrected to not reportable.No additional supplemental mdr's are required unless additional information received indicates a reportable event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20428995
Report Number2029214-2024-01858
Device Sequence Number7627339
Product Code OUT
UDI-Device Identifier00763000284145
UDI-Public00763000284145
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/13/2024
Device Model NumberPED2-350-12
Device Catalogue NumberPED2-350-12
Device Lot NumberB312179
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2024
Supplement Date Received by Manufacturer11/27/2024
Initial Report FDA Received Date10/11/2024
Supplement Report FDA Received Date12/10/2024
Date Device Manufactured12/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexFemale
Patient Weight60 KG
Patient EthnicityHispanic